question-icon

Suggest Treatment For Cough Due To Tablet Lodged In Throat While Swallowing

default
Posted on Tue, 13 Jan 2015
Question: I swallowed a pill about 30 min ago and it lodged in my throat. I've been coughing a lot and the pill is coming out like phlegm and bits of the pill. It's getting better but I'd like to know if there's something I can do to stop it completely or if this can hurt my lungs. YYYY@YYYY
doctor
Answered by Dr. Muhammad Ahmad (3 hours later)
Brief Answer:
It shouldn't be dangerous for your lungs.

Detailed Answer:
Hello

Welcome to Health Care Magic.
My name is Dr Muhammad Ahmad & i will look into your problem.

I have gone through your query and would try to help you in the best possible way.

My opinion:
I understand your concern,
1- in my opinion this shouldn't do any damage to your lungs, it hasn't reached your lungs it's some where in upper tract and due to movement of cilia(hair) there are very few chances that it will go into the lungs.
2-Only thing which it can do is to cause local inflammation in respiratory tract for a couple of days.
3- Due to continued coughing some irritation may occur in your
respiratory tract.

SUGGESTIONS:

1- Drink much water.
2- Inhale steam so that impacted mucus in your respiratory tract get softened up pill dissolves and rest is thrown out by cilia action.
3- I would also suggest taking antihistamin tablet to reduce inflammation.
4- Don't cough this much, that your throat gets damaged from inside.
5- Do not panic things will get better with time.

What to expect:
It will get better with time , pill will dissolve with time , irritation will settle with time and things are expected to be normal in 8-10 hours , so don't panic stay calm.


Hope I have answered your query. If you have any further questions I will be happy to help if not then don't forget to close the discussion and rate it.
Wishing you good health !!

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Muhammad Ahmad

General & Family Physician

Practicing since :2012

Answered : 1308 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Cough Due To Tablet Lodged In Throat While Swallowing

Brief Answer: It shouldn't be dangerous for your lungs. Detailed Answer: Hello Welcome to Health Care Magic. My name is Dr Muhammad Ahmad & i will look into your problem. I have gone through your query and would try to help you in the best possible way. My opinion: I understand your concern, 1- in my opinion this shouldn't do any damage to your lungs, it hasn't reached your lungs it's some where in upper tract and due to movement of cilia(hair) there are very few chances that it will go into the lungs. 2-Only thing which it can do is to cause local inflammation in respiratory tract for a couple of days. 3- Due to continued coughing some irritation may occur in your respiratory tract. SUGGESTIONS: 1- Drink much water. 2- Inhale steam so that impacted mucus in your respiratory tract get softened up pill dissolves and rest is thrown out by cilia action. 3- I would also suggest taking antihistamin tablet to reduce inflammation. 4- Don't cough this much, that your throat gets damaged from inside. 5- Do not panic things will get better with time. What to expect: It will get better with time , pill will dissolve with time , irritation will settle with time and things are expected to be normal in 8-10 hours , so don't panic stay calm. Hope I have answered your query. If you have any further questions I will be happy to help if not then don't forget to close the discussion and rate it. Wishing you good health !!